How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Z Your Own Question
Dr. Z
Dr. Z, Psychologist
Category: Mental Health
Satisfied Customers: 10547
Experience:  Psy.D. in Clinical Forensic Psychology with a background in treating severe mental illnesses.
74815544
Type Your Mental Health Question Here...
Dr. Z is online now
A new question is answered every 9 seconds

Walters
, My son has been on olanzapine months and has

Customer Question

Customer: ***** ***** Walters
JA: Thanks. Can you give me any more details about your issue?
Customer: My son has been on olanzapine for 3 months and has been tapering himself off the last month aand has been having depression, this week hes goig from 7mg to 5 and then 2 and then off. he thinks h'll be fine in 2 weeks i'm not sure how to help him he's 21 years old
JA: OK got it. Last thing — JustAnswer charges a fee (generally around $18) to post your type of question to Mental Health Experts (you only pay if satisfied). There are a couple customers ahead of you. Are you willing to wait a bit?
Customer: yes
JA: OK. Now I'm going to take you to a page to place a secure deposit with JustAnswer. Don't worry, this chat is saved. After that, we will finish helping you.
Submitted: 11 months ago.
Category: Mental Health
Expert:  Dr. Z replied 11 months ago.

*This website DOES NOT constitute treatment and only provides information and advice in a Q&A format. For treatment (therapy and/or medications) you must go to a licensed professional in your area. Please note that anything said here is not private or confidential, as this is a public forum.

Hello and thank you for using JustAnswer. May I ask, why was your son on Olanzapine to begin with...what mental health disorder was he diagnosed with? And why does he wish to go off the medication without informing his doctor?

Customer: replied 11 months ago.
Had a drug induced manic episode and dr told him how to get off but not side effects
Customer: replied 11 months ago.
How long will reduction side effects last?
Expert:  Dr. Z replied 11 months ago.

Given the doses your son was taking and is tapering schedule, the withdrawal effects should only last for 2 weeks at most after he stops the medication completely. The other possibility is that these depressive symptoms may not be associated with withdrawal and could be an underlying issue of depression, which in that case the symptoms would still linger past 2 weeks after the last dose. In this case your son may need to be on an antidepressant or consider going to therapy for the depressive symptoms. But if these are withdrawal effects they will not last long after his last dose.

Expert:  Dr. Z replied 11 months ago.

I hope this answers your question and gives you some guidance on this issue. Please let me know if you have any questions or concerns as I am happy to assist and support you regarding this issue.

*Please do not forget to leave a positive rating at the top of the page so that I can get credit for helping you. Thank you, ***** ***** appreciate it.

Related Mental Health Questions